Had It for 13 Years, Got Worse from a Virus? Antibiotics?

Discussion in 'Introduce Yourself' started by Patch101, Sep 4, 2016.

tinnitus forum
    1. Patch101

      Patch101 Member

      Tinnitus Since:
      2003
      Cause of Tinnitus:
      Noise, then again now antibiotics? Virus?
      Hello! So I've had a rough year haha. Started with a eye injury so bad I questioned normal use, but thankfully after 6 months its 95%. Got married (I'm 36), went on a trip and on our way back I had some pretty solid stomach/digestive issues that lasted a couple months. Best guess I might have some ibs issues. That cleared up, two weeks later I catch a cough from a buddy. 2-3 weeks after I've still got it and its painful. Chest pain, little sleep, etc. Doctor gives me biaxin thinking is bacterial. I'm also on Advil, and over the counter sleep pills. Fast forward 7 days no real change. Go to e.r. doctors find nothing, say its viral and give me a steroid inhaler (which helped). I also stopped the antibiotics that day because it wasn't doing anything. The next day, I notice a major T increase, and stop taking everything. I'm now 3-4 weeks after, and no decrease, and my lovely viral cough still hangs around (although now less frequent and painful) at around the 2 month mark since it had appeared. My buddy and his wife still also have their cough as well. Nasty bugger.

      Anyways, my T. It first made its appearance after being noise induced. I wore this shitty hockey mask that if hit with a ball or puck would ring crazy loud. Lesson learned. It was only notable at bed time and it took time to learn to be with it. No loss in hearing.

      Now I didn't exactly avoid noises, construction, car derbys , the odd concert, etc no ever notable increase till now 13 years later. I've had phenomena before, had antibiotics, no problems. I'm a little baffled. Its easy 3 times louder. In a room with the TV on, driving, listening to a show with headphones, even camping in heavy rain, it sneaks its way over the top of what I listen too. Almost impossible to drown out. Funny enough sleeping is the easy bit because I'm used to it. Seems reactive almost.

      Mines the old tube TV version, although it has a little more of a high pitch to it now as well I suppose. T truly has no rules to it.
       
    2. Patch101

      Patch101 Member

      Tinnitus Since:
      2003
      Cause of Tinnitus:
      Noise, then again now antibiotics? Virus?
      So, no real change for me. Getting somewhat used to it at least. Been taking a B complex my wife had sitting around. About 3 weeks, but no real difference there. Well, maybe. Its hard to draw the line between habitation and any meaningful difference. I actually don't hear it anymore when I'm driving anyways, so maybe there is? It feels a slightly less reactive than before too.

      Anyways, going to try some Ginko (the Nature's Way one? with egb 761?) everyone recommends as soon as it arrives to see if that makes any impact. Figure why not right, no real expectations, but what the hell.

      Question .... Mine seems to increase during the day, and reset in the morning to a slightly lower level. Anyone else experience that? its really odd.

      Fyi, I was just told I have high cholesterol. My excellent year continues ;). Not really unexpected since its genetic, but man, to early ... bleh. Still have this gross cough, over 2 months now getting close to 3 (at least its decreasing). I think it was whopping cough .... double bleh.

      Anyways, I'm convinced that the combo of med's causes this. Probably the poor choice to mix Antibiotics and Advil (the max per day allowed), maybe even with the Inhaler and sleeping pills. Lesson learned.
       
    3. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      What kind of antibiotics were you on and for how long? Both antibiotics and Advil are known tinnitus culprits. My T increase was the result of Cipro and Augmentin, and I'm now pretty convinced the spike is here to stay.

      I've also been on antibiotics with no problem before. My theory is that the cumulative damage to my ears from medication finally caught up with me resulting in the T spike. We all know that noise-induced ear damage is cumulative, so there's every reason to believe the same is true for ototoxic drugs.
       
    4. Patch101

      Patch101 Member

      Tinnitus Since:
      2003
      Cause of Tinnitus:
      Noise, then again now antibiotics? Virus?
      It was 7 days. I had enough for 10 days but decided it wasn't having an effect so stopped. Luckily it seems. Biaxin, which from what I understand isn't suppose to be all that bad.
       
    5. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      I just did a quick Google search of Biaxin and it seems like you're definitely not the only one to get tinnitus from this antibiotic.
       
    6. Patch101

      Patch101 Member

      Tinnitus Since:
      2003
      Cause of Tinnitus:
      Noise, then again now antibiotics? Virus?
      Well, its not really a matter of getting it, but rather a top up from 13 years ago. Bummer, but ya I'm certain it was a combination of ototoxic med's.
       
    7. Patch101

      Patch101 Member

      Tinnitus Since:
      2003
      Cause of Tinnitus:
      Noise, then again now antibiotics? Virus?
      Little update.

      Tried Complex B, noticed nothing, but it was a short test period. Outside of super yellow Pee that is. Stopped taking it.

      Ordered Ginkgold from Amazon, started small, took 60mg, once a day, and on day 6 and 7. Had negative effects. T got louder. The pressure behind the ears was greater. Was also feeling weird, very hot toes, fingers, ears, etc. People say it takes a couple weeks, but I'm certain that it was having a negative effect quickly and at a low dosage. I've since been off of it for 2 days + and everything has started to return to the original base line. It actually feels really good to drop down a few levels from those two very noisy days. I made sure to keep noise levels low during this period as well. Going to say fail on this one, too scary to continue.

      On the plus side, my cough is finally 95% dead. Holy cow, Adult whopping cough is NASTY! I had it since July. Yuck!

      Side note! I went to a hockey game a couple weeks ago, had no idea it would be so loud!!!
      Bonus, no negative side effects, yaaay.
       
      Last edited: Oct 19, 2016
      • Agree Agree x 1
    8. Patch101

      Patch101 Member

      Tinnitus Since:
      2003
      Cause of Tinnitus:
      Noise, then again now antibiotics? Virus?
      Holy cow guys! For the last 3 days my T has suddenly dropped quite a bit. I can't hear it for the most part during the regular day. Its wonderful.

      Now this is all on very weak ground, but I noticed a few weeks back after eating some pumpkin soup that I experienced a small drop in T for about 3 days afterwards. I noticed this drop after Tuesday, after eating homemade pumpkin pie, and I've been eating it for a couple days now. I wonder if there any relation (still think probably not).

      I mean pumpkin has plenty of health benifits. Almost always overlooked as a food. "one cup of cooked, canned pumpkin would provide well over 100 percent of our daily needs for vitamin A, 20 percent of the daily value for vitamin C, 10 percent or more for vitamin E, riboflavin, potassium, copper, and manganese, and at least 5 percent for thiamin, B-6, folate, pantothenic acid, niacin, iron, magnesium, and phosphorus"
       
      • Like Like x 1
      • Informative Informative x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.